Texas, 2004

Tornadoes and Flash Flooding in Texas, June 6 to 7, 2004

June 6 to 7, 2004 · NWS FWD · 27 events in 9 counties and zones

15 flash flood, 5 thunderstorm wind, 3 hail, 2 lightning, 2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 6, 3:25 PM CST, 18 minutes earlier.

Area forecast discussion, Jun 6, 3:25 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT SUN JUN 6 2004

.DISCUSSION...
AFTER A WEEK OF NORTHWEST FLOW EVENTS...WE ARE NOW ENTERING A PERIOD
WHERE A WEAK SHEAR ZONE/TROUGH WILL REMAIN IN PLACE OVER NORTH
TEXAS. THE END RESULT WILL BE SEVERAL DAYS OF UNSETTLED
WEATHER...MAINLY OVER THE EASTERN HALF OF THE REGION.

BY WEEKS END...THE LONG WAVE TROUGH WILL SET UP OVER THE WESTERN
U.S. WHICH WILL LIKELY INITIATE AFTERNOON DRY LINE ACTIVITY.
CONFIDENCE IS LOW THAT THE WESTERN PORTIONS WILL BE AFFECTED SO WE
HAVE OPTED TO NOT MENTION IT AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   71  90  72  87 /  30  20   0  20
WACO, TX               72  91  72  87 /  30  20  20  30
PARIS, TX              70  89  70  85 /  50  30  20  30
DENTON, TX             70  90  70  88 /  50  20   0  20
MCKINNEY, TX           70  90  70  88 /  50  20   0  20
DALLAS, TX             72  90  72  88 /  30  20   0  20
TERRELL, TX            71  90  71  87 /  30  30  20  30
CORSICANA, TX          71  90  72  87 /  30  30  20  30
TEMPLE, TX             71  93  72  88 /  30  30  20  30
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&

42

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 3:00 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUN 6 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE
THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. THE MAIN
THREATS FROM THE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...
WIND GUSTS TO 40 MPH...AND HEAVY RAIN. WHILE ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE LARGE HAIL AND
WIND GUSTS OF 60 MPH OR STRONGER.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE NOT EXPECTED MONDAY AS A WEAK UPPER LEVEL HIGH
PRESSURE RIDGE BUILDS OVER NORTH TEXAS. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY
THROUGH THURSDAY NIGHT...AS THE RIDGE WEAKENS A BIT. THESE STORMS
MAY PRODUCE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS...BUT
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DRY WEATHER IS
EXPECTED TO RETURN FRIDAY AND SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND EAST OF I-35.

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

25

In the hours before

Local storm report, Jun 6, 3:00 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0535 PM     HAIL            5 NE MCKINNEY            33.25N  96.59W
06/05/2004  1.75 INCH       COLLIN              TX   LAW ENFORCEMENT

0810 PM     HAIL            GARLAND                  32.91N  96.63W
06/05/2004  1.00 INCH       DALLAS              TX   LAW ENFORCEMENT

            OFFICER REPORTED DIME TO GOLBALL SIZE HAIL AROUND 640 PM
            IN THE SOUTH SIDE OF THE CITY OF GARLAND.

0850 PM     FUNNEL CLOUD    10 SE KAUFMAN            32.48N  96.19W
06/05/2004                  KAUFMAN             TX   TRAINED SPOTTER

            RACES REPRESENTATIVE REPORTED BRIEF FUNNEL CLOUD
            SOUTHEAST OF KAUFMAN.

0930 PM     TSTM WND DMG    5 S GUN BARREL CITY      32.25N  96.14W
06/05/2004                  HENDERSON           TX   LAW ENFORCEMENT

            SHERIFFS OFFICE STATED NUMEROUS TREES DOWN NEAR CEDAR
            CREEK RESEVOIR BETWEEN GUN BARREL CITY AND PAYNE SPRINGS.

823 PM      TSTM WND GST    EUSTACE                  32.31N  96.01W
06/05/2004                  HENDERSON           TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN EUSTACE AROUND 800 PM CDT.
Special weather statement, Jun 6, 3:24 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN JUN 6 2004

TXZ091>094-101>105-062230-
COLLIN-COOKE-DENTON-FANNIN-GRAYSON-HUNT-JACK-MONTAGUE-WISE-
430 PM CDT SUN JUN 6 2004

...SIGNIFICANT WEATHER UPDATE...

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER STRONG THUNDERSTORM 5 MILES WEST OF JUSTIN...OR 13 MILES
NORTHEAST OF BRIAR...MOVING NORTH AT 10 MPH. OTHER THUNDERSTORMS
WERE FROM PERRIN TO JACKSBORO...BETWEEN PILOT POINT AND CELINA...AND
FROM GAINESVILLE AND MUENSTER...TO BOWIE AND NOCONA IN MONTAGUE
COUNTY.

ALL AREAS NORTH OF A MINERAL WELLS...GRAPEVINE...PLANO...GREENVILLE
LINE COULD BE AFFECTED BY THESE SEPARATE CLUSTERS OF STORMS OR NEW
DEVELOPMENT IN AND NEAR ONGOING STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED...VERY HEAVY RAINFALL
IN EXCESS OF 1 INCH...HAIL TO MARBLE-SIZED...AND WIND GUSTS TO 45
MPH CAN BE EXPECTED FROM THIS STORM. B

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 flash flood, 5 thunderstorm wind, 3 hail, 2 lightning, 2 tornado. Local standard time, as filed.

Hail, Denton

When
June 6, 3:43 PM CST
Where
Denton County, Ponder
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.683, -97.450

Flash Flood, Denton

When
June 6, 4:45 PM CST to 5:45 PM CST
Where
Denton County, 4 mi W of Justin
Reported by
TRAINED SPOTTER
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Water was reported over FM 407.

Thunderstorm Wind, Denton

When
June 6, 5:20 PM CST
Where
Denton County, 2 mi NW of Denton
Measured
52 kt (60 mph) estimated sustained
Reported by
AMATEUR RADIO
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Flash Flood, Jack

When
June 6, 5:39 PM CST to 6:39 PM CST
Where
Jack County, Jacksboro
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Numerous streets were flooded and closed. One house was flooded.

Thunderstorm Wind, Grayson

When
June 6, 5:39 PM CST
Where
Grayson County, Tioga
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Flash Flood, Jack

When
June 6, 5:45 PM CST to 9:45 PM CST
Where
Jack County, 6 mi N of Jacksboro
Reported by
LAW ENFORCEMENT
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Flooding was reported on Highway 59 and FM 1810 north of Jacksboro.

Flash Flood, Young

When
June 6, 7:00 PM CST to 10:00 PM CST
Where
Young County, Graham
Reported by
LAW ENFORCEMENT
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Secondary roads were flooded in the Graham area.

Lightning, Montague

When
June 6, 7:00 PM CST
Where
Montague County, Bowie
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Lightning strikes blew two big breakers and damaged two houses.

Tornado, Denton

When
June 6, 7:23 PM CST
Where
Denton County, 4 mi NW of Sanger
Rating
F0
Path length
0.1 mi
Path width
50 yd
Reported by
TRAINED SPOTTER
Coordinates
32.700, -97.600

A brief tornado touchdown occurred with no known damage.

Thunderstorm Wind, Denton

When
June 6, 7:35 PM CST
Where
Denton County, Sanger
Measured
50 kt (58 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
33.400, -97.233

Large tree limbs were blown down in Sanger.

Flash Flood, Cooke

When
June 6, 7:56 PM CST to 10:56 PM CST
Where
Cooke County, Valley View
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -97.150

Low water crossings were flooded across the county.

Flash Flood, Denton

When
June 6, 8:00 PM CST to 10:00 PM CST
Where
Denton County, Pilot Pt
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

The Pilot Point ISD had 3 buildings flooded.

Tornado, Denton

When
June 6, 8:00 PM CST
Where
Denton County, 2 mi E of Sanger
Rating
F0
Path length
0.1 mi
Path width
50 yd
Property damage
$1,000
Reported by
NEWSPAPER
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

A metal swing set weighing 3,000 pounds was moved a short distance and damaged.

Flash Flood, Denton

When
June 6, 8:10 PM CST to 11:10 PM CST
Where
Denton County, Sanger
Reported by
AMATEUR RADIO
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Interstate 35 at Sanger blocked by high water.

Thunderstorm Wind, Tarrant

When
June 6, 8:10 PM CST
Where
Tarrant County, Hicks
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Reported at Hicks Airfield.

Flash Flood, Jack

When
June 6, 8:20 PM CST to 11:20 PM CST
Where
Jack County, Cundiff
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -97.300

Flooding was occurring in the Cundiff area.

Flash Flood, Wise

When
June 6, 8:23 PM CST to 11:23 PM CST
Where
Wise County, 4 mi N of Rhome
Reported by
LAW ENFORCEMENT
Coordinates
33.467, -96.917

Flooding was reported near Highwat 287 and FM 407.

Flash Flood, Denton

When
June 6, 8:30 PM CST to 11:30 PM CST
Where
Denton County, Sanger
Reported by
TRAINED SPOTTER
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Flooding was occurring in Sanger.

Thunderstorm Wind, Tarrant

When
June 6, 8:30 PM CST
Where
Tarrant County, Saginaw
Measured
61 kt (70 mph) estimated sustained
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Trees and fences were blown down by high winds.

Flash Flood, Parker

When
June 6, 9:00 PM CST to June 7, 2:00 AM CST
Where
Parker County, Springtown
Reported by
NEWSPAPER
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Every street in town was flooded.

Flash Flood, Parker

When
June 6, 9:01 PM CST to 11:01 PM CST
Where
Parker County, Reno
Reported by
LAW ENFORCEMENT
Coordinates
33.233, -97.167

Flooding was reported in the Reno area.

Hail, Parker

When
June 6, 9:56 PM CST
Where
Parker County, Aledo
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Hail, Tarrant

When
June 6, 10:00 PM CST
Where
Tarrant County, Benbrook
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Flash Flood, Tarrant

When
June 6, 10:42 PM CST to June 7, 1:42 AM CST
Where
Tarrant County, Countywide
Property damage
$1.0 million
Reported by
BROADCAST MEDIA
Coordinates
32.917, -97.417

Flooding across western and northwestern Tarrant County including numerous high water rescues. Farmers Branch Creek in White Settlement flooded the town, causing major damage to 50 homes and minor damage to 150 homes.

Flash Flood, Wise

When
June 6, 10:55 PM CST to June 7, 1:55 AM CST
Where
Wise County, 4 mi S of Decatur
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -97.183

Highway 287 south of Decatur was down to one lane due to flooding.

Flash Flood, Cooke

When
June 6, 11:17 PM CST to June 7, 1:17 AM CST
Where
Cooke County, Gainesville
Reported by
LAW ENFORCEMENT
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

There were numerous reports of flooding on secondary and county roads.

Lightning, Grayson

When
June 6, 11:30 PM CST
Where
Grayson County, Southmayd
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
32.867, -97.367

Lightning set two oil storage tanks on fire.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411880, 5411881, 5411884, 5411882, 5411883, 5411885, 5410471, 5410482, 5410486, 5411889, 5411886, 5410481, 5410483, 5411887, 5411888, 5410470, 5410473, 5410472, 5410475, 5410484, 5410474, 5410476, 5410477, 5410478, 5410479, 5410480, 5410485.